Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 13, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 27, 2011, 2:19 AM CDT for 13 counties in Kansas. It took effect at Jul 27, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 2:19 AM CDT (07:19 UTC)
- In effect from
- Jul 27, 2011, 1:00 PM CDT
- Expired
- Jul 27, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WWUS73 KDDC 270719 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 219 AM CDT WED JUL 27 2011 ...HOT TEMPERATURES CAN BE EXPECTED THIS AFTERNOON... .THE COMBINATION OF TEMPERATURES CLIMBING INTO THE 105 TO NEAR 110 DEGREES COMBINED WITH THE EXPECTED AFTERNOON RELATIVE HUMIDITIES WILL RESULT IN HEAT INDEX READINGS CLIMBING TO AROUND 105 DEGREES THIS AFTERNOON AND EARLY THIS EVENING. KSZ031-046-065-066-079>081-089-090-271600- /O.NEW.KDDC.HT.Y.0013.110727T1800Z-110728T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 219 AM CDT WED JUL 27 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES OF AROUND 105 DEGREES CAN BE EXPECTED DURING THE AFTERNOON AND EARLY THIS EVENING. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
652 WWUS73 KDDC 271626 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1126 AM CDT WED JUL 27 2011 ...VERY HOT TEMPERATURES CAN BE EXPECTED THIS AFTERNOON... KSZ064-078-087-088-280100- /O.EXA.KDDC.HT.Y.0013.110727T1800Z-110728T0100Z/ HODGEMAN-FORD-MEADE-CLARK- INCLUDING THE CITIES OF...JETMORE...HANSTON...DODGE CITY... BUCKLIN...MEADE...FOWLER...ASHLAND...MINNEOLA 1126 AM CDT WED JUL 27 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES BETWEEN 105 AND 107 DEGREES CAN BE EXPECTED DURING THE AFTERNOON AND EARLY THIS EVENING. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES ARE EXPECTED. THE HOT TEMPERATURES WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ031-046-065-066-079>081-089-090-280100- /O.CON.KDDC.HT.Y.0013.110727T1800Z-110728T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1126 AM CDT WED JUL 27 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES CAN BE EXPECTED DURING THE AFTERNOON AND EARLY THIS EVENING. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE HOT TEMPERATURES WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
109 WWUS73 KDDC 280127 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 827 PM CDT WED JUL 27 2011 KSZ031-046-064>066-078>081-087>090-280230- /O.EXP.KDDC.HT.Y.0013.000000T0000Z-110728T0100Z/ ELLIS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT- MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 827 PM CDT WED JUL 27 2011 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 26, 3:50 PM CDT, 10 hours 29 minutes earlier.
Area forecast discussion, Jul 26, 3:50 PM CDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT TUE JUL 26 2011 .DISCUSSION... .SHORT TERM... THE WEATHER WILL AT LEAST REMAIN VERY WARM TO HOT OVER THE NEXT COUPLE OF DAYS. A TROUGH/WEAK COLD FRONT WILL ALSO HAVE SOME INFLUENCE ON THE AREA BY AFFECTING TEMPERATURES AND PROVIDING THE FOCUS FOR POTENTIAL THUNDERSTORM DEVELOPMENT AS EARLY AS WEDNESDAY AND LASTING INTO THURSDAY. A LARGE MID LEVEL HIGH REMAINED FOCUSED THIS MORNING ACROSS THE SOUTHERN HIGH PLAINS WITH A RIDGE FOCUSED INTO CENTRAL CANADA. ALONG THE RIDGELINE, THE EDGE OF THE WESTERLY UPPER JET WAS FOCUSED FROM THE GREAT BASIN THROUGH SOUTH DAKOTA AND INTO THE UPPER OHIO VALLEY. VERY WARM 700 MB AIR EXTENDED ALONG THE LEE OF THE ROCKIES FROM COLORADO THROUGH SOUTHERN MONTANA. A TROUGH OF LOWER HEIGHTS WAS DEVELOPING IN THE SAME ZONE. THE UPPER PATTERN WILL PROVIDED LITTLE RELIEF TO THE THE HOT CONDITIONS WE HAVE BEEN EXPERIENCING THROUGH THE SUMMER SO FAR. THIS MORNING'S UPPER AIR ANALYSIS INDICATED WIDESPREAD +28 DEGREE C AIR ACROSS THE TEXAS PANHANDLE THROUGH WESTERN OKLAHOMA AND INTO SOUTH CENTRAL KANSAS. HOWEVER, EVEN OVER THE NEXT COUPLE OF DAYS, A WEAK SHORTWAVE IS EXPECTED TO BE DRIVEN ACROSS THE NORTHERN PLAINS WHILE THE UPPER JET SHIFTS SLIGHTLY SOUTHWARD INTO NEBRASKA AND IOWA. A RESULT WILL BE THE SOUTHWARD DEVELOPMENT OF A SURFACE TROUGH WHICH WILL SOMEWHAT RESEMBLE A COLD FRONT WEDNESDAY. TEMPERATURES ACROSS THE FRONT WILL STILL BE HOT ON WEDNESDAY , AND LIKELY IN EXCESS OF 100 DEGREES BEHIND THE SURFACE WIND SHIFT. CONVECTIVE CHANCES THEN ENTER THE PICTURE BY WEDNESDAY AND WEDNESDAY EVENING OR OVERNIGHT AS CAPES INCREASE INTO THE 2000+ J/KG ACROSS THE BOUNDARY. BULK SHEAR WILL BE RELATIVELY WEAK, BUT INCREASING THROUGH THE NIGHT, SO A FEW SUSTAINED THUNDERSTORM CLUSTERS ARE POSSIBLE WITH A WIND AND HAIL THREAT. THE MOST LIKELY SCENARIO WOULD BE FOR DISSIPATING CONVECTIVE CHANCES EARLY THURSDAY WITH RAPIDLY INCREASING CHANCES ONCE AGAIN LATE THURSDAY AFTERNOON. TEMPERATURES WILL BE WARMEST OUT AHEAD OF THE SURFACE TROUGH WHICH MEANS THE EASTERN HALF OF THE FORECAST AREA. AGAIN, IT IS LIKELY DEW POINTS WILL LOWER INTO THE 50S IN THE AFTERNOON DUE TO SOME BOUNDARY LAYER MIXING, SO THERE IS NOT OVER CONCERN THAT EXCESSIVE HEAT INDICES WILL BE REACHED. SURFACE MOISTURE WILL POOL BETTER TO THE NORTH BEHIND THE BOUNDARY WHERE UPPER 60 DEWPOINTS AND TEMPERATURES IN THE 90S MIGHT PUSH TO UNCOMFORTABLE CONDITIONS THURSDAY AFTERNOON. RUSSELL .LONG TERM... SAME-O, SAME-O, AS FAR AS THE EXTENDED FORECAST GOES. THE 3 TO 7 DAY FORECAST WILL BASICALLY REMAIN THE SAME. HOT FOR THE MOST PART, WITH A CHANCE FOR STORMS FRIDAY INTO SATURDAY. RIGHT NOW, THE GRIDS ALL ARE FOLLOWING THE TREND OF THE ECMWF AND GFS MODELS, AND ARE WELL WITHIN TOLERANCE LEVELS WITH RESPECT TO THE SURROUNDING ISC GRIDS. THE UPPER LEVEL HIGH PRESSURE SYSTEM OVER MUCH OF THE CENTRAL AND SOUTHEASTERN PLAINS THURSDAY NIGHT WILL BE FLATTENED IN MORE OF WEST TO EAST ORIENTATION FRIDAY AND SATURDAY, AND THIS WILL ALLOW FOR A SMALL WAVE TO WORK UNDER THE RIDGE AND BRING A CHANCE FOR CONVECTION TO OUR AREA. WE HAVE 30 POPS GOING IN OUR NORTHWEST HALF OF THE CWA FRIDAY NIGHT, AND THIS SEEMS ABOUT RIGHT. QPF WILL BE ON THE LOWER SIDE, SINCE ABUNDANT LOWER LEVEL MOISTURE WILL NOT PLENTIFUL. A FRONT WILL BE CROSSING THE CWA FRIDAY, AND WILL SERVE AS A FOCUS BOUNDARY FOR SOME CONVECTION. THE GOING 30 POPS LOOK O.K. FOR NOW, AND THE 0.02-0.06 INCH QPF ALSO SEEMS IN LINE AND APPROPRIATE. MAX TEMPS WILL BE A LITTLE CHALLENGING FRIDAY AND WILL DEPEND HEAVILY ON THE SPEED OF THE FRONT. AROUND 90 DEGREES IN THE NORTHWEST AND NEAR 100 DEGREES IN THE SOUTHEAST WILL REMAIN AS THE FORECAST MAX TEMPS FOR NOW. THE FRONT WILL LIFT BACK AS A WARM FRONT ON FRIDAY NIGHT, WHICH SHOULD SHUNT THE PRECIP BACK TO THE NORTH AND POPS DROP QUICKLY BEFORE MIGRATING NORTHWARD AND DROPPING TO ZERO BY 07Z TO 08Z FRIDAY NIGHT. SATURDAY THROUGH MONDAY WILL HEAT UP AGAIN AS THE UPPER HIGH PRESSURE SYSTEM BUILDS BACK IN FROM THE EAST, WITH MAX TEMPERATURES REACHING THE 101-104 DEGREE RANGE EACH DAY. SEE LITTLE CHANCE FOR ANY PRECIP AFTER FRIDAY NIGHT, SO POPS ARE VERY LOW THEN. THE GFS MODEL BRINGS A SMALL CHANCE FOR THUNDERSTORMS TO OUR WESTERN CWA FRIDAY AFTERNOON, BUT SINCE THE ECMWF MODEL IS DRY THEN, WILL ALSO GO WITH SILENT POPS FOR MONDAY. LOW TEMPERATURES THROUGH THE 3 TO 7 DAY FORECAST SHOULD BE IN THE MID 70S WEST TO THE UPPER 70S TO LOWER 80S EAST. && .AVIATION... THERE WAS NOT TOO MUCH DEVELOPMENT IN CLOUD COVER AS OF 19Z, AS THE AFTERNOON CUMULUS CLOUDS HAVE BEEN SLOW TO DEVELOP. THE AREA WITH THE HIGHEST DEW POINTS IN THE MEDICINE LODGE AREA IS WHERE THE CU FIELD DEVELOPED EARLIEST, FOLLOWED BY SOME HIGH BASED CU IN THE ELKHART AREA, WITH CLOUD BASES AROUND 10,000 FEET OR SO. SO ANY CLOUDS THIS EVENING SHOULD BE IN THE 10,000 FOOT RANGE, AND NOT CONSTITUTE A CEILING. SOUTH-SOUTHEAST WINDS AT 15 O 25 KNOTS WILL BECOME SOUTHEAST AT 10 TO 15 KTS AFTER SUNDOWN. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 101 73 101 / 10 10 20 20 GCK 71 101 69 100 / 20 20 30 20 EHA 71 100 72 98 / 10 10 20 20 LBL 70 100 73 101 / 20 10 20 20 HYS 71 99 75 98 / 10 20 30 20 P28 75 104 77 105 / 10 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/12/12
Hazardous weather outlook, Jul 26, 3:40 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT TUE JUL 26 2011 KSZ030-031-043>046-061>066-074>081-084>090-270900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 340 PM CDT TUE JUL 26 2011 /240 PM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WEST OF A GARDEN CITY TO MEADE LINE. WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT MIGHT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT TEMPERATURES WILL CONTINUE WEDNESDAY AND THURSDAY ESPECIALLY ACROSS SOUTH CENTRAL KANSAS. HEAT INDEX READINGS COULD REACH OR EXCEED 105 DEGREES EAST OF A LINE FROM WAKEENEY TO LARNED TO COLDWATER. THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH FRIDAY ACROSS MUCH OF THE REGION...MAINLY DURING THE AFTERNOON AND EVENING PERIODS. AT THIS TIME THE PRIMARY HAZARD FROM THESE STORMS WILL BE STRONG WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18/36/33
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 39 min |
| Jul 27, 6:13 PM CDT | Special Weather Statement | DDC | Haskell | 47 min |
| Jul 27, 6:17 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| Jul 27, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 36 min |
| Jul 27, 6:41 PM CDT | Special Weather Statement | DDC | Finney | 49 min |
| Jul 27, 6:44 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.